MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure, a non-preloaded monofocal intraocular lens (iol) became lodged in the cartridge during insertion into the patient¿s left eye.The lens was partially inserted and subsequently removed during the same procedure, resulting in an approximate 20-minute delay.The condition of the lens, haptics, and cartridge tip remains unknown.The cartridge model and lot number were not reported.It is unknown whether increased resistance was encountered or if additional force was required during lens delivery.The event was noted to be unrelated to use error.The procedure was completed using a backup iol of the same model and diopter along with a backup cartridge.The procedure required unplanned incision enlargement, suturing, and vitrectomy.Information regarding the presence of a capsular tear necessitating vitrectomy, as well as the reason for or number of sutures placed, is unavailable.The patient recovered fully without impact to daily activities.No medical attention or medication outside of the standard of care was required.It was reported that the device did not cause or contribute to the event, and the directions for use were followed.No additional information was provided.
 
Additional Manufacturer Narrative
Section a4: weight: unknown, information was requested but not provided.Section d6a, if implanted, give date: not applicable as the iol was not implanted.Section d6b, if explanted, give date: not applicable as the iol was not implanted.Therefore, not explanted.Section h6: health effect - impact code: 4625 - additional surgery (incision enlargement, suture & unplanned vitrectomy).Section h6- health effect - clinical code 4581: no code available (incision enlarged).Attempts were made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10: concomitant medical product: j&j cartridge, model/lot: unknown.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was partially stuck in the cartridge with viscoelastic residue observed throughout the cartridge.Stress marks were observed on the cartridge and the cartridge tip was deformed and damaged.The lens could not be removed from the cartridge; however, one haptic was observed to be bent.No further evaluation was performed.The complaint issue "delivery issue" was not identified during product evaluation.The observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24722400
Report Number3012236936-2026-000080
Device Sequence Number21368618
Product Code HQL
UDI-Device Identifier05050474502109
UDI-Public(01)05050474502109(17)291016
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
J&J CARTRIDGE, MODEL/LOT: UNKNOWN.
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite